MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22530UX
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: device returned for evaluation.Two dislodged stents returned for analysis, 2.25 x 30 resolute onyx (pli 10) and 2.25 x 38mm resolute onyx (pli 20).Extensive deformation was evident to stents with struts severely stretched.Fracture points were evident to the stent wires.It was not possible to identify pli 10 or 20 due to the deformation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 2.25 x 30 resolute onyx rx coronary, drug eluting stent (pli10) was used to treat a severely calcified, mildly tortuosity lesion exhibiting 80% stenosis in the proximal right coronary artery (rca).There was no issues removing the device from the hoop.The device was inspected with no issues.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered.Excessive force was not used.An attempt was then made to deliver a 2.25 x 38 mm resolute onyx rx coronary, drug eluting stent (pli20) through a proximal 2.25 x 30 resolute onyx rx coronary, drug eluting stent (pli10) to a distal lesion the stent could not pass the proximal stent.There was no damage noted to the packaging of the 2.25 x 38mm device (pli20).The 2.25 x 38mm device was inspected with no issues, negative prep was not performed.It was reported that the 2.25 x 38 resolute stent (pli 20) deformed inside the 2.25 x 30 resolute onyx rx stent (pli 10).During removal of the 2.25 x 38mm deformed stent (pli20) it caught on the 2.25 x 30mm stent (pli10) and the 2.25 x 30mm stent (pli10) dislodged.Both stents were snared in the aorta and removed.The lesion was then treated with a 2.0 x 22 and 2.25 x 38 resolute onyx rx coronary, drug eluting stent.The patient is alive with no injury.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9646340
Report Number9612164-2020-00478
Device Sequence Number319356
Product Code NIQ
UDI-Device Identifier00643169556751
UDI-Public00643169556751
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberRONYX22530UX
Device Catalogue NumberRONYX22530UX
Device Lot Number0009123119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR